Washington, 2019Heavy Snow in Washington, February 14 to 15, 2019
February 14 to 15, 2019 · NWS OTX · 5 events in 1 county or zone
Beginning the afternoon of February 14th and continuing through the night into the morning of the 15th a moist warm front moved south to north through eastern Washington. Initial light snow changed over to rain with the warm front passage in the Columbia Basin and the Cascades East Slopes during the evening hours with generally 1 to locally 4 inch snow accumulations before this change-over.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Beginning the afternoon of February 14th and continuing through the night into the morning of the 15th a moist warm front moved south to north through eastern Washington. Initial light snow changed over to rain with the warm front passage in the Columbia Basin and the Cascades East Slopes during the evening hours with generally 1 to locally 4 inch snow accumulations before this change-over. The warm air tongue did not penetrate the northeastern mountains during the night with heavy snow accumulations noted in Stevens and Pend Oreille Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Feb 14, 11:31 AM PST, 2 hours 29 minutes earlier.
Area forecast discussion, Feb 14, 11:31 AM PST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1131 AM PST Thu Feb 14 2019
.SYNOPSIS...
The next round of precipitation arrives today. Anticipate
moderate to heavy snow across central Washington with a wintry mix
over the Columbia Basin and the West Plains this afternoon and
this evening. Unsettled weather continues for Friday and through
the weekend with light snow likely. Colder weather returns early
next week with snow chances increasing.
&&
.DISCUSSION...
Rest of today...Conditions are deteriorating once again over the
region with regional radar and satellite indicating an initial
band of snow developing over the western Columbia Basin this
morning but the main warm frontal precipitation shield still south
of the forecast area but getting ready to enter the southern
basin. The bedeviling forecast problem for today will be
precipitation type...with three distinct anticedent regimes laying
over the forecast area this morning. Firstly...the relatively
easy call is p-type in the deep basin and
Cascades...snow...multiple inches of it through the day. The
northern zones will be moistening up today with an expected onset
of light snow this afternoon...say 2 pm in the Spokane/CD'A area
with up to an inch on the roads by rush hour and not much at all
until tonight over the northern mountains. The southeast from
Whitman County and points south including the L-C valley should be
rain based on current T/Td spreads...with snow on the higher
terrain. The interface between the warmer air and the snow region
to the west will be the area of heightened freezing rain risk
today mainly in Adams County from ritzville and southward. All
latest models are developing a weak surface low along this warm
front over southeastern WA which should limit the northward
progression of the warm tongue and thus maintain a better chance
of snow north and east of this surface low. The low tracks into
Idaho this evening and should draw a further shot of cold air
into the area as it does leading to rain areas and freezing rain
areas changing back to all snow for the rest of the night.
/Fugazzi
&&
.AVIATION...
18Z TAFs: A warm front running west to east over northern Oregon
at 18Z will move north through the region today spreading
precipitation to all TAF sites. Precipitation at KLWS and KPUW
will likely be -RA with MVFR cigs. At KEAT upslope flow into the
nearby Cascades will persist through today and probably until
around 03Z-06Z Friday for a long run period of -SN with
accumulations of 4-6 inches of dry snow in IFR and occasional LIFR
cigs and vis at the TAF site. KMWH is also likely to stay in the
-SN area but with the possibility of some -FZRA mixed from 00Z to
04Z with IFR conditions remaining through the TAF period. The
KGEG/KSFF and KCOE TAF sites will be subject to initial snow
today but depending on how far north the warm sector reaches may
see a period of -FZRA between 00Z and 03Z before turning back to
snow overnight with 1 to 2 inches of accumulation. MVFR and IFR
ceilings and vis will be common at these sites after conditions
begin to deteriorate after 21Z today. /MJF
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 31 27 32 24 31 22 / 70 90 50 30 10 10
Coeur d'Alene 32 29 34 26 33 22 / 50 100 60 40 20 20
Pullman 38 30 34 23 31 21 / 70 80 70 30 20 20
Lewiston 40 35 41 27 38 26 / 60 60 60 20 20 10
Colville 34 26 38 24 38 20 / 20 100 70 30 20 10
Sandpoint 32 29 35 30 34 24 / 10 100 80 50 40 30
Kellogg 31 29 36 29 34 23 / 50 100 90 50 50 30
Moses Lake 31 24 32 20 30 21 / 80 90 30 10 10 10
Wenatchee 26 24 32 22 31 20 / 100 100 40 10 10 10
Omak 26 26 32 24 32 19 / 70 100 40 20 10 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Winter Weather Advisory until 4 AM PST Friday for East Slopes
Northern Cascades.
Winter Storm Warning until 4 AM PST Friday for Waterville
Plateau-Wenatchee Area.
Winter Weather Advisory until 4 AM PST Friday for Okanogan
Valley.
Winter Weather Advisory until 10 PM PST this evening for Moses
Lake Area-Upper Columbia Basin.
Winter Weather Advisory until 10 PM PST this evening for Spokane
Area-Washington Palouse.
&&Hazardous weather outlook, Feb 14, 5:08 AM PST, 8 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
508 AM PST Thu Feb 14 2019
IDZ001-WAZ037-151400-
Northern Panhandle-Northeast Mountains-
508 AM PST Thu Feb 14 2019
This Hazardous Weather Outlook is for portions of North Idaho and
Northeast Washington.
.DAY ONE...TODAY AND TONIGHT
Light to moderate snow can be expected from this afternoon
through Friday for the lower elevations, with moderate to locally
heavy snow expected in the mountains. There may be localized
pockets of freezing rain tonight.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Areas of snow will remain in the forecast through the weekend. A
very cool and unsettled weather pattern will settle over the
region next week. This will result in temperatures well below
normal and a very good chance for moderate to heavy snow.
WAZ034-035-038-041>044-151400-
Moses Lake Area-Upper Columbia Basin-Okanogan Highlands-
Wenatchee Area-East Slopes Northern Cascades-Okanogan Valley-
Waterville Plateau-
508 AM PST Thu Feb 14 2019
This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and North Central
Washington.
.DAY ONE...TODAY AND TONIGHT
Light to moderate snow can be expected from this afternoon
through Friday for the lower elevations, with moderate to locally
heavy snow expected in the mountains. There may be localized
pockets of freezing rain today and this evening. .
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Areas of light to moderate snow will remain in the forecast
through the weekend. A very cool and unsettled weather pattern
will settle over the region next week. This will result in
temperatures well below normal and a very good chance for moderate
to heavy snow.
IDZ002-003-WAZ033-036-151400-
Coeur d'Alene Area-Idaho Palouse-Washington Palouse-Spokane Area-
508 AM PST Thu Feb 14 2019
This Hazardous Weather Outlook is for portions of North Idaho...
Northeast Washington and Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
Light to moderate snow can be expected from this afternoon
through Friday. There will be the potential for localized pockets
of freezing rain today and tonight.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Areas of light to moderate snow will remain in the forecast
through the weekend. A very cool and unsettled weather pattern
will settle over the region next week. This will result in
temperatures well below normal and a very good chance for moderate
to heavy snow.
IDZ004-026-027-WAZ031-032-151400-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-
508 AM PST Thu Feb 14 2019
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho and Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
Rain and light snow can be expected from this afternoon through
Friday. There will be the potential for localized pockets of
freezing rain today and tonight.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Areas of light to moderate snow will remain in the forecast
through the weekend. A very cool and unsettled weather pattern
will settle over the region next week. This will result in
temperatures well below normal and a very good chance for moderate
to heavy snow.
Heavy Snow, Northeast Mountains
- When
- February 14, 2:00 PM PST to February 15, 2:00 AM PST
- Where
- Northeast Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 48.184, -117.511 (the zone’s center; the record gives no point)
A spotter 8 miles south of Northport recorded 6.8 inches of new snow accumulation.
Heavy Snow, Northeast Mountains
- When
- February 14, 2:00 PM PST to February 15, 2:00 AM PST
- Where
- Northeast Mountains forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 48.184, -117.511 (the zone’s center; the record gives no point)
An observer near Diamond Lake recorded 4.0 inches of new snow accumulation.
Heavy Snow, Northeast Mountains
- When
- February 14, 2:00 PM PST to February 15, 2:00 AM PST
- Where
- Northeast Mountains forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 48.184, -117.511 (the zone’s center; the record gives no point)
An observer near Clayton recorded 4.0 inches of new snow accumulation.
Heavy Snow, Northeast Mountains
- When
- February 14, 2:00 PM PST to February 15, 2:00 AM PST
- Where
- Northeast Mountains forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 48.184, -117.511 (the zone’s center; the record gives no point)
An observer near Colville recorded 4.0 inches of new snow accumulation.
Heavy Snow, Northeast Mountains
- When
- February 14, 2:00 PM PST to February 15, 2:00 AM PST
- Where
- Northeast Mountains forecast zone
- Reported by
- Public
- Coordinates
- 48.184, -117.511 (the zone’s center; the record gives no point)
The 49 North ski resort reported 12.0 inches of new snow accumulation from this storm.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Arizona, February 14 to 16, 2019$1.0 million · 10 events
- Flash Flooding in California, February 14, 2019$52,000 · 3 events
- Strong Wind in Mississippi, February 14, 2019$25,000 · 1 event
- Winter Weather in South Dakota, February 14 to 15, 201919 events
- Winter Storm and Winter Weather in Michigan, February 14 to 15, 20199 events
- Flash Flooding and High Wind in Nevada, February 14 to 15, 2019$3,000 · 54 kt wind · 6 events
- High Wind in Texas, February 14 to 16, 201976 kt wind · 5 events
- Heavy Snow in Idaho, February 14 to 15, 20195 events
- Winter Weather in Wyoming, February 14 to 15, 20195 events
- Heavy Snow in Washington, February 14, 20194 events
- Dense Fog in Colorado, February 14 to 15, 20194 events
- Flash Flooding in Arizona, February 14, 2019$5,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 806266, 806268, 806270, 806271, 806276.